Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2018, Article ID 6143934, 18 pages
https://doi.org/10.1155/2018/6143934
Research Article

Hybrid B-Spline Collocation Method for Solving the Generalized Burgers-Fisher and Burgers-Huxley Equations

1Department of Mathematics, University of Sargodha, Sargodha 40100, Pakistan
2Department of Mathematics, National College of Business Administration and Economics, Lahore 54000, Pakistan

Correspondence should be addressed to Muhammad Abbas; kp.ude.sou@sabba.m

Received 17 August 2017; Revised 5 November 2017; Accepted 13 December 2017; Published 18 January 2018

Academic Editor: Chaudry M. Khalique

Copyright © 2018 Imtiaz Wasim et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Hu, Z. Deng, S. Han, and W. Zhang, “Generalized multi-symplectic integrators for a class of Hamiltonian nonlinear wave PDEs,” Journal of Computational Physics, vol. 235, pp. 394–406, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  2. W. Hu, Z. Deng, B. Wang, and H. Ouyang, “Chaos in an embedded single-walled carbon nanotube,” Nonlinear Dynamics, vol. 72, no. 1-2, pp. 389–398, 2013. View at Publisher · View at Google Scholar · View at Scopus
  3. W. Hu, Z. Deng, and Y. Zhang, “Multi-symplectic method for peakon-antipeakon collision of quasi-Degasperis-Procesi equation,” Computer Physics Communications, vol. 185, no. 7, pp. 2020–2028, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. E. J. Parkes and B. R. Duffy, “An automated tanh-function method for finding solitary wave solutions to non-linear evolution equations,” Computer Physics Communications, vol. 98, no. 3, pp. 288–300, 1996. View at Publisher · View at Google Scholar · View at Scopus
  5. C.-G. Zhu and W.-S. Kang, “Numerical solution of Burgers-Fisher equation by cubic B-Spline quasi-interpolation,” Applied Mathematics and Computation, vol. 216, no. 9, pp. 2679–2686, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. A.-M. Wazwaz, “The tanh method for generalized forms of nonlinear heat conduction and Burgers-Fisher equations,” Applied Mathematics and Computation, vol. 169, no. 1, pp. 321–338, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. A. N. Kolmogorov, I. G. Petrovskii, and N. S. Piskunov, “A study of the equation of diffusion with increase in the quantity of matter and its application to a biological problem,” in Bull. Moscow Univ. Math. Mech., vol. 1, pp. 1–26, 6 edition, 1937. View at Google Scholar
  8. J. D. Murray, Mathematical Biology: I. An Introduction, vol. 2, Springer, NY, USA, 2002. View at MathSciNet
  9. J. Riordan, C. R. Doering, and D. Ben-Avraham, “Fluctuations and stability of sisher waves,” Physical Review Letters, vol. 75, no. 3, pp. 565–568, 1995. View at Publisher · View at Google Scholar · View at Scopus
  10. S. Coen, M. Tlidi, P. Emplit, and M. Haelterman, “Convection versus dispersion in optical bistability,” Physical Review Letters, vol. 83, no. 12, pp. 2328–2331, 1999. View at Publisher · View at Google Scholar · View at Scopus
  11. X. Y. Wang, Z. S. Zhu, and Y. K. Lu, “Solitary wave solutions of the generalised Burgers-Huxley equation,” Journal of Physics A: Mathematical and General, vol. 23, no. 3, pp. 271–274, 1990. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. J. Satsuma, M. Ablowitz, B. Fuchssteiner, and M. Kruskal, “Topics in soliton theory and exactly solvable nonlinear equations,” in Physical Review Letters, World Scientific, Singapore, Asia, 1987. View at Google Scholar
  13. A. C. Scott, Neurophysics, Wiley, NY, USA, 1977.
  14. X.-Y. Wang, “Nerve propagation and wall in liquid crystals,” Physics Letters A, vol. 112, no. 8, pp. 402–406, 1985. View at Publisher · View at Google Scholar · View at Scopus
  15. A. L. Hodgkin and A. F. Huxley, “A quantitative description of membrane current and its application to conduction and excitation in nerve,” The Journal of Physiology, vol. 117, no. 4, pp. 500–544, 1952. View at Publisher · View at Google Scholar · View at Scopus
  16. G. B. Whiteman, Linear and Nonlinear Waves, Wiley and Sons, NY, USA, 1974.
  17. M. Dehghan, J. M. Heris, and A. Saadatmandi, “Application of semi-analytic methods for the Fitzhugh-Nagumo equation, which models the transmission of nerve impulses,” Mathematical Methods in the Applied Sciences, vol. 33, no. 11, pp. 1384–1398, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. J. Satsuma, “Exact solutions of Burgers' equation with reaction terms,” in Topics in Soliton Theory And Exactly Solvable Nonlinear Equations, pp. 255–262, World Scientific Publishing, Singapore, Asia, 1987. View at Google Scholar · View at MathSciNet
  19. W. Xinyi and L. Yuekai, “Exact solutions of the extended burgers-fisher equation,” Chinese Physics Letters, vol. 7, no. 4, pp. 145–147, 1990. View at Publisher · View at Google Scholar · View at Scopus
  20. M. Javidi, “A numerical solution of the generalized Burgers-Huxley equation by spectral collocation method,” Applied Mathematics and Computation, vol. 178, no. 2, pp. 338–344, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. M. Javidi, “A numerical solution of the generalized Burger's-Huxley equation by pseudospectral method and Darvishi's preconditioning,” Applied Mathematics and Computation, vol. 175, no. 2, pp. 1619–1628, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. M. Javidi and A. Golbabai, “A new domain decomposition algorithm for generalized Burger's-Huxley equation based on Chebyshev polynomials and preconditioning,” Chaos, Solitons & Fractals, vol. 39, no. 2, pp. 849–857, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  23. A. Golbabai and M. Javidi, “A spectral domain decomposition approach for the generalized Burger's-Fisher equation,” Chaos, Solitons & Fractals, vol. 39, no. 1, pp. 385–392, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  24. M. T. Darvishi, S. Kheybari, and F. Khani, “Spectral collocation method and Darvishi's preconditionings to solve the generalized Burgers-Huxley equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 10, pp. 2091–2103, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. M. Sari, G. Gurarslan, and I. Dag, “A compact finite difference method for the solution of the generalized Burgers-Fisher equation,” Numerical Methods for Partial Differential Equations, vol. 26, no. 1, pp. 125–134, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  26. D. A. Hammad and M. S. El-Azab, “2N order compact finite difference scheme with collocation method for solving the generalized Burgers-Huxley and Burgers-Fisher equations,” Applied Mathematics and Computation, vol. 258, pp. 296–311, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  27. A. J. Khattak, “A computational meshless method for the generalized Burger's-Huxley equation,” Applied Mathematical Modelling, vol. 33, no. 9, pp. 3718–3729, 2009. View at Publisher · View at Google Scholar · View at Scopus
  28. M. Sari and G. Gurarslan, “Numerical solutions of the generalized burgers-huxley equation by a differential quadrature method,” Mathematical Problems in Engineering, vol. 2009, Article ID 370765, 11 pages, 2009. View at Publisher · View at Google Scholar · View at Scopus
  29. S. A. Malik, I. M. Qureshi, M. Amir, A. N. Malik, and I. Haq, “Numerical Solution to generalized Burgers'-Fisher equation using exp-function method hybridized with heuristic computation,” PLoS ONE, vol. 10, no. 3, Article ID e0121728, 2015. View at Publisher · View at Google Scholar · View at Scopus
  30. M. Dehghan, B. N. Saray, and M. Lakestani, “Three methods based on the interpolation scaling functions and the mixed collocation finite difference schemes for the numerical solution of the nonlinear generalized Burgers-Huxley equation,” Mathematical and Computer Modelling, vol. 50, no. 3-4, pp. 1129–1142, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  31. L. Zhang, L. Wang, and X. Ding, “Exact finite difference scheme and nonstandard finite difference scheme for Burgers and Burgers-Fisher equations,” Journal of Applied Mathematics, vol. 2014, Article ID 597926, 12 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  32. J. Biazar and F. Muhammadi, “Application of differential transform method to the generalized Burgers-Huxley equation,” Applications and Applied Mathematics. An International Journal, vol. 5, no. 10, pp. 1726–1740, 2010. View at Google Scholar · View at MathSciNet
  33. A. G. Bratsos, “A fourth order improved numerical scheme for the generalized Burgers-Huxley Equation,” American Journal of Computational Mathematics, vol. 1, pp. 152–158, 2011. View at Google Scholar
  34. A. G. Bratsos, “An improved second-order numerical method for the generalized burgers-fisher equation,” Anziam Journal, vol. 54, no. 3, pp. 181–199, 2013. View at Publisher · View at Google Scholar · View at Scopus
  35. M. Zarebnia and N. Aliniya, “A collocation method for numerical solution of the generalized Burgers-Huxley equation,” Applied Mathematics and Computation, vol. 11, no. 8, pp. 687–701, 2014. View at Google Scholar · View at Scopus
  36. B. Batiha, M. S. M. Noorani, and I. Hashim, “Application of variational iteration method to the generalized Burger-Huxley equation,” Chaos, Solitons & Fractals, vol. 36, no. 3, pp. 660–663, 2008. View at Publisher · View at Google Scholar · View at Scopus
  37. O. O. Morufu, “An improved algorithm for the solution of generalized burger-Fisher equation,” Applied Mathematics and Computation, vol. 5, pp. 1609–1614, 2014. View at Publisher · View at Google Scholar
  38. I. Hashim, M. S. Noorani, and M. R. Said Al-Hadidi, “Solving the generalized Burgers-Huxley equation using the Adomian decomposition method,” Mathematical and Computer Modelling, vol. 43, no. 11-12, pp. 1404–1411, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  39. T. Zhao, C. Li, Z. Zang, and Y. Wu, “Chebyshev–Legendre pseudo-spectral method for the generalised Burgers–Fisher equation,” Applied Mathematical Modelling, vol. 36, no. 3, pp. 1046–1056, 2012. View at Publisher · View at Google Scholar · View at Scopus
  40. H. N. Ismail, K. Raslan, and A. A. Rabboh, “Adomian decomposition method for Burgers-Huxley and equation Burgers-Fisher equations,” Applied Mathematics and Computation, vol. 159, no. 1, pp. 291–301, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  41. A. M. Al-Rozbayani and M. O. Al-Amr, “Discrete Adomian decomposition method for solving Burger's-Huxley equation,” International Journal of Contemporary Mathematical Sciences, vol. 8, no. 13-16, pp. 623–631, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  42. B. Inan and A. R. Bahadir, “Numerical solutions of the generalized Burger-Huxley equation by implicit exponential finite difference method,” Journal of Applied Mathematics, Statistics and Informatics, vol. 11, 2015. View at Google Scholar
  43. I. Celik, “Chebyshev Wavelet collocation method for solving generalized Burger-Huxley equation,” Mathematical Methods in the Applied Sciences, vol. 39, no. 3, pp. 366–377, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  44. M. El-Kady, S. M. El-Sayed, and H. E. Fathy, “Development of Galerkin method for solving the generalized Burgers-Huxley equation,” Mathematical Problems in Engineering, vol. 2013, Article ID 165492, 9 pages, 2013. View at Publisher · View at Google Scholar · View at Scopus
  45. B. Inan and A. R. Bahadir, “Numerical solution of the one-dimensional Burgers' equation: Implicit and fully implicit exponential finite difference methods,” Pramana—Journal of Physics, vol. 81, no. 4, pp. 547–556, 2013. View at Publisher · View at Google Scholar · View at Scopus
  46. I. Celik, “Haar wavelet method for solving generalized Burgers-Huxley equation,” Arab Journal of Mathematical Sciences, vol. 18, no. 1, pp. 25–37, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  47. J. E. Macias-Diaz, J. Ruiz-Ramirez, and J. Villa, “The numerical solution of a generalized burgers-Huxley equation through a conditionally bounder and symmetry-preserving method,” Computers & Mathematics with Applications. An International Journal, vol. 61, no. 11, pp. 3330–3342, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  48. S. Zhou and X. Cheng, “A linearly semi-implicit compact scheme for the Burgers-Huxley equation,” International Journal of Computer Mathematics, vol. 88, no. 4, pp. 795–804, 2011. View at Publisher · View at Google Scholar · View at Scopus
  49. V. J. Ervin, J. E. Macias-Diaz, and J. Ruiz-Ramirez, “A positive and bounded finite element approximation of the generalized Burgers-Huxley equation,” Journal of Mathematical Analysis and Applications, vol. 424, no. 2, pp. 1143–1160, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  50. G.-W. Wang, X.-Q. Liu, and Y.-Y. Zhang, “New explicit solutions of the generalized Burgers-Huxley equation,” Vietnam Journal of Mathematics, vol. 41, no. 2, pp. 161–166, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  51. K. M. Owolabi, “Numerical solution of the generalized Burgers-Huxley equation by exponential time differencing scheme,” International Journal of Biomedical Engineering and Science, vol. 1, pp. 43–52, 2015. View at Google Scholar
  52. M. Sari, G. Gurarslan, and A. Zeytinoglu, “High-order finite difference schemes for numerical solutions of the generalized Burgers-Huxley equation,” Numerical Methods for Partial Differential Equations, vol. 27, no. 5, pp. 1313–1326, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  53. R. C. Mittal and A. Tripathi, “Numerical solutions of generalized Burgers-Fisher and generalized Burgers-Huxley equations using collocation of cubic B-Splines,” International Journal of Computer Mathematics, vol. 92, no. 5, pp. 1053–1077, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  54. R. C. Mittal and R. K. Jain, “Numerical solutions of nonlinear Burgers' equation with modified cubic B-Splines collocation method,” Applied Mathematics and Computation, vol. 218, no. 15, pp. 7839–7855, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  55. B. K. Singh, G. Arora, and M. K. Singh, “A numerical scheme for the generalized Burgers-Huxley equation,” Journal of the Egyptian Mathematical Society, vol. 24, no. 4, pp. 629–637, 2016. View at Publisher · View at Google Scholar
  56. M. Reza, “B-spline collocation algorithm for numerical solution of the generalized Bueger’s-Huxley equation,” Numerical Methods for Partial Differential Equations, vol. 29, no. 4, pp. 1173–1191, 2013. View at Google Scholar
  57. M. Reza, “Spline solution of the generalized Burgers-Fisher equation,” Applicable Analysis, vol. 91, no. 12, pp. 2189–2215, 2012. View at Google Scholar
  58. M. Bukhari, M. Arshad, S. Batool, and S. M. Saqlain, “Numerical solution of generalized Burger’s-Huxley equation using local radial basis functions,” International Journal of Advanced and Applied Sciences, vol. 4, no. 5, pp. 1–11, 2017. View at Publisher · View at Google Scholar
  59. M. Yaseen, M. Abbas, A. I. Ismail, and T. Nazir, “A cubic trigonometric B-spline collocation approach for the fractional sub-diffusion equations,” Applied Mathematics and Computation, vol. 293, pp. 311–319, 2017. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  60. T. Nazir, M. Abbas, A. I. M. Ismail, A. A. Majid, and A. Rashid, “The numerical solution of advection-diffusion problems using new cubic trigonometric B-splines approach,” Applied Mathematical Modelling, vol. 40, no. 7-8, pp. 4586–4611, 2016. View at Publisher · View at Google Scholar · View at Scopus
  61. M. Abbas, A. A. Majid, A. I. Md Ismail, and A. Rashid, “Numerical method using cubic B-spline for a strongly coupled reaction-diffusion system,” PLoS ONE, vol. 9, no. 1, Article ID e83265, 2014. View at Publisher · View at Google Scholar · View at Scopus
  62. M. Abbas, A. A. Majid, A. I. Ismail, and A. Rashid, “The application of cubic trigonometric B-spline to the numerical solution of the hyperbolic problems,” Applied Mathematics and Computation, vol. 239, pp. 74–88, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  63. M. Abbas, A. A. Majid, A. I. M. Ismail, and A. Rashid, “Numerical method using cubic trigonometric B-Spline technique for non-classical diffusion problem,” Abstract and Applied Analysis, vol. 2014, Article ID 849682, 10 pages, 2014. View at Publisher · View at Google Scholar · View at Scopus
  64. S. Mat Zin, A. Abd Majid, A. I. M. Ismail, and M. Abbas, “Application of hybrid cubic B-spline collocation approach for solving a generalized nonlinear Klien-Gordon equation,” Mathematical Problems in Engineering, vol. 2014, Article ID 108560, 10 pages, 2014. View at Publisher · View at Google Scholar · View at Scopus
  65. P. M. Prenter, Splines and Variational Methods, Wiley Classics Library, John Wiley and Sons, NY, USA, 1989. View at MathSciNet
  66. C. De Boor, A Practical Guide to Splines (Applied Mathematical Sciences), Springer, NY, USA, 1978. View at MathSciNet
  67. D. U. V. Rosenberg, Methods for solution of partial differential equations, American Elsevier Publishing, NY, USA, 1969. View at MathSciNet
  68. S. S. Siddiqi and S. Arshed, “Quintic B-spline for the numerical solution of the good Boussinesq equation,” Journal of the Egyptian Mathematical Society, vol. 22, no. 2, pp. 209–213, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  69. R. Nawaz, H. Ullah, S. Islam, and M. Idrees, “Application of optimal homotopy asymptotic method to burger equations,” Journal of Applied Mathematics, vol. 2013, Article ID 387478, 8 pages, 2013. View at Publisher · View at Google Scholar · View at Scopus
  70. J. He, “Variational iteration method—A kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at Publisher · View at Google Scholar